Alert archive / West Virginia / River Flood Warnings in 2015

River Flood Warning 18, NWS Charleston, WV

March 11, 2015Harrison County, West Virginia

NWS Charleston, WV issued this river flood warning at Mar 11, 2015, 7:23 AM EDT for Harrison County, West Virginia. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2015, 7:23 AM EDT (11:23 UTC)
Expired
Mar 11, 2015, 7:06 PM EDT
In force
12 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 139 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork River near Clarksburg (CLKW2).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03058975, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WGUS41 KRLX 111123
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
723 AM EDT WED MAR 11 2015

...The National Weather Service in Charleston Wv has issued a flood warning for 
the following rivers... West Fork River...


Affecting the following counties in West Virginia...Harrison.

Previous rains and saturated soils have combined to cause the West Fork
River near Clarksburg to rise.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.


Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

The next statement will be issued around 11am or sooner 
if conditions change.


&&

WVC033-112306-
/O.NEW.KRLX.FL.W.0018.150311T1123Z-150311T2306Z/
/CLKW2.1.ER.150311T1111Z.150311T1200Z.150311T1706Z.NO/
723 AM EDT WED MAR 11 2015

the National Weather Service in Charleston Wv has issued a 

* Flood Warning for 
  the West Fork River Near Clarksburg.
* until this evening...or until the warning is cancelled.
* At  6:15 AM Wednesday the stage was 13.0 feet. 
* Minor Flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...rise above flood stage by this morning and continue to rise to near
  14.9 feet by this morning. The river will fall below flood stage by this 
  afternoon.
* At stages near 15.0 feet...Homes along the low sections of the river on libery 
  avenue and route 19 start to flood.
* A crest near 14.9 feet compares to a previous crest of 14.3 feet on June 5 
  2008.  

&&

LAT...LON 3935 8039 3935 8026 3918 8029 3919 8042


$$
1 follow-up statement
287 
WGUS81 KRLX 111551
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
1151 AM EDT WED MAR 11 2015

...The flood warning is cancelled for the following rivers...West Fork
   River. Near Clarksburg...
 
 Affecting the following counties in West Virginia...Harrison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around and don't drown.  Do not drive into areas where
water is flowing over the roadway.  Most deaths occur when motorists
try crossing flooded roads.

Please report high water to the National Weather Service by
calling toll free...1-800-401-9535...when you can do so safely.

You may also report flooding by posting your report to the
Charleston West Virginia National Weather service Facebook
page...or by using the Twitter HASHTAG...NWSRLX.

&&

WVC033-111621-
/O.CAN.KRLX.FL.W.0018.000000T0000Z-150311T2306Z/
/CLKW2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1151 AM EDT WED MAR 11 2015

The Flood Warning is cancelled for
  the West Fork River Near Clarksburg.
* AT 11:15 AM Wednesday the stage was 13 feet and beginning to recede. 
* Flood stage is 14 feet.
* Forecast...The River crested just below flood stage near dawn. The river will 
  continue to fall this afternoon and tonight.


&&

LAT...LON 3935 8039 3935 8026 3918 8029 3919 8042


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:30 AM EDT, 53 minutes earlier.

Area forecast discussion, Mar 11, 6:30 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
630 AM EDT WED MAR 11 2015

.SYNOPSIS...
HIGH PRESSURE BUILDS TONIGHT INTO THURSDAY. LOW PRESSURE APPROACHES
FRIDAY AND CROSSES SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
0630 AM EDT UPDATE...BASED ON RADAR TRENDS...TWEAKED POPS AND WX
GRIDS...OTHERWISE NO CHANGES.

PREVIOUS DISCUSSION...MODELS ARE SHOWING THE HEAVIEST
PRECIPITATION SLOWLY EXITING TO THE EAST THIS MORNING TO MID
AFTERNOON. LEFT SOME POPS LINGERING OVER THE EASTERN MOUNTAINS AND
SOUTHEASTERN ZONES TIL ABOUT 18Z.

ALTHOUGH THE FLOOD THREAT HAS LESSENED SLIGHTLY IN SOUTHERN WEST
VIRGINIA AND SOUTHWEST VIRGINIA...STREAMS RUNNING HIGH AND
PRECIPITATION NOT QUITE OVER YET AS THERE IS A WEAK WAVE AND
ASSOCIATED MOISTURE THAT WILL ARC ACROSS EASTERN KY THIS MORNING.
IT WILL MAKE ITS WAY ACROSS THE SOUTHERN COAL FIELDS THROUGH THIS
MORNING. WILL LEAVE THE FLOOD WATCH UP FOR NOW WITH NO CHANGES TO
AREAL COVERAGE.

FOR MAINLY THE NORTHERN ZONES...INTRODUCED AN EXTENSIVE AREA OF
DENSE FOG AS PRECIPITATION COMES TO AN END FROM NORTH TO SOUTH
THIS MORNING. RATHER MOIST BL IN PLACE WITH WEAK SURFACE GRADIENTS
AND SOME RADIATIONAL COOLING...WITH MANY LOCATIONS IN SE OHIO
REPORTING A HALF MILE OR LESS IN VISIBILITY. HAVE FOG TAPERING
AFTER 14Z. MADE FEW CHANGES TO INHERITED TEMPERATURE VALUES WITH
BC BLEND FOR TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
HIGH PRESSURE CENTERED OVER THE GREAT LAKES REGION WILL EXTEND
SOUTH ACROSS THE OH VALLEY AND WV BRINGING DRY CONDITIONS
THURSDAY.

A SFC LOW PRESSURE SYSTEM EMERGE FROM THE GULF STATES NORTH
NORTHEAST INTO THE OH VALLEY AND WV FRIDAY INTO SATURDAY. A COMBO
OF WARM FRONT AND COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY
NIGHT AND SATURDAY BRINGING COPIOUS RAIN ONCE AGAIN. DELAYED THE
ONSET OF PCPN AND CODED LIKELY TO CATEGORICAL POPS SPREADING FROM
SOUTH TO NORTH THROUGH THE WEEKEND.

AN INCH TO THREE QUARTER INCH OF QPF WILL BE POSSIBLE FRIDAY INTO
FRIDAY NIGHT...WITH ANOTHER QUARTER OF AN INCH SATURDAY. WILL
MONITOR FLOOD THREAT BASED ON SATURATED TERRAINS AND RUNOFF FROM
HEAVY RAIN...AS THEY COULD PRODUCE QUICK RISES ON CREEKS...STREAMS
AND RIVERS.

MILD TEMPERATURES EXPECTED THROUGH THE PERIOD...GENERALLY IN THE
50 TO 60S FOR HIGHS...AND IN THE UPPER 40S AT NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
CONTINUED UNSETTLED WEATHER IN THE LONG TERM PERIOD...AS A LOW
PRESSURE SYSTEM MOVES NORTHEAST OUT OF THE GULF TOWARDS THE REGION.
THIS WILL PROVIDE A REINFORCING SHOT OF RAIN ACROSS THE AREA...AND
COULD CONTINUE TO AGGRAVATE ANY FLOODING ISSUES. IN ADDITION...A
RUMBLE OF THUNDER CANT BE RULED OUT SATURDAY...PARTICULARLY ACROSS
THE SOUTH.

COLDER BUT DRIER TOWARDS THE END OF THE EXTENDED...AS SURFACE LOW
SLIDES OFF TO THE EAST...AND UPPER SHORTWAVE TROUGH DIGS SOUTH
ACROSS THE AREA.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
MAINLY IFR TO LIFR CONDITIONS PREVAIL THROUGH THIS MORNING AS A
VERY MOIST BL EXISTS...FOLLOWING THE DEPARTURE OF PRECIPITATION
FROM THE AREA. KEPT MAINLY IFR FLIGHT CATEGORIES THIS MORNING
UNTIL SOME BL MIXING TAKES HOLD. FG WILL LIFT TO STRATUS...LIKELY
TO OBSCURE HILL AND RIDGE TOPS THROUGH THIS MORNING AND INTO THE
EARLY AFTERNOON.

FLT CONDITIONS WILL CONTINUE TO IMPROVE LATER THIS AFT...AND HIGH
PRESSURE DRIVES DRIER AIR IN FROM THE N FOR VFR AS VSBYS IMPROVE
AND MVFR STRATOCU BREAKS UP.

SFC FLOW WILL BECOME WEST TO NORTHWEST WITH GRADIENTS SLACKENING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF IFR CONDITIONS OVERNIGHT INTO WED
MORNING MAY VARY...AS MAY TIMING OF BREAK UP OF MVFR CIGS WED.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
EDT 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
CRW CONSISTENCY  M    M    M    H    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    H    M    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    H    H    H    H    M    M    L    L    M    M
EKN CONSISTENCY  H    H    H    H    H    L    H    H    H    H    H    H
PKB CONSISTENCY  M    M    M    H    M    L    L    L    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H

AFTER 12Z THURSDAY...
IFR POSSIBLE IN RAIN ON FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ075-076-083-085>087.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...KMC/ARJ
NEAR TERM...KMC
SHORT TERM...ARJ
LONG TERM...SL
AVIATION...KMC
Hazardous weather outlook, Mar 11, 4:58 AM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
458 AM EDT WED MAR 11 2015

KYZ101>103-105-OHZ075-076-083-085>087-VAZ003-004-WVZ005>011-013>020-
024>040-046-047-120900-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
458 AM EDT WED MAR 11 2015

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-084-120900-
PERRY-MORGAN-VINTON-
458 AM EDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 11, 3:35 AM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
335 AM EDT WED MAR 11 2015

KYZ101-103-105-OHZ075-083>087-WVZ005-006-111130-
ATHENS OH-BOYD KY-CABELL WV-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-LAWRENCE KY-MEIGS OH-VINTON OH-WAYNE WV-
335 AM EDT WED MAR 11 2015

...SPECIAL WEATHER STATEMENT FOR EASTERN GREENUP...BOYD AND LAWRENCE
COUNTIES IN KENTUCKY...AND VINTON...WESTERN MEIGS...LAWRENCE...
JACKSON...GALLIA AND ATHENS COUNTIES IN SOUTHEAST OHIO...AND
NORTHWESTERN WAYNE AND WESTERN CABELL COUNTIES IN WEST VIRGINIA UNTIL
730 AM EDT...

AT 322 AM EDT...RUNOFF FROM PREVIOUS RAINS ALONG WITH SATURATED
SOILS HAVE CAUSED STREAMS, CREEKS AND RIVERS TO RISE.  SOME STREAMS
MAY REACH BANKFULL AND BRIEFLY COME OUT OF THEIR BANKS AND CAUSE
MINOR FLOODING OF LOW SPOTS AND POOR DRAINAGE AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. ESPECIALLY AT NIGHT.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3811 8289 3818 8292 3826 8279 3840 8274
      3857 8281 3876 8267 3884 8266 3887 8277
      3895 8281 3937 8275 3944 8218 3940 8188
      3879 8222 3810 8240 3803 8253 3795 8248
      3796 8257 3788 8263 3800 8293 3796 8300

21
Special weather statement, Mar 11, 4:42 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
442 AM EDT WED MAR 11 2015

WVZ028-030-037>040-046-047-111230-
BARBOUR WV-BRAXTON WV-LEWIS WV-NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-
UPSHUR WV-WEBSTER WV-
442 AM EDT WED MAR 11 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHERN LEWIS...UPSHUR...WEBSTER...
BARBOUR...EASTERN BRAXTON...RANDOLPH...EASTERN NICHOLAS AND NORTHERN
POCAHONTAS COUNTIES UNTIL 830 AM EDT...

AT 431 AM EDT...SCATTERED LIGHT RAIN SHOWERS WILL CONTINUE TO MOVE
THROUGH THE AREA THIS MORNING.

PREVIOUS RAINS AND SNOW MELT HAVE CAUSED STRONG RISES ON STREAMS,
CREEKS AND RIVERS.  SOME STREAMS, CREEKS AND RIVERS MAY BRIEFLY
REACH OR EXCEED BANKFULL AND CAUSE MINOR FLOODING OF LOW SPOTS AND
POOR DRAINAGE AREAS.  SOME STREAMS THAT ARE VULNERABLE ARE THE UPPER
HEADWATER AREAS OF TYGART VALLEY RIVER AND THE MIDDLE FORK OF THE
TYGART VALLEY RIVER.

EXCESSIVE RUNOFF FROM RAINFALL AND SATURATED SOILS WILL CAUSE
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER
ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3896 7935 3892 7937 3893 7944 3889 7946
      3889 7951 3884 7953 3878 7950 3866 7962
      3846 7974 3821 8036 3826 8044 3812 8066
      3881 8078 3928 7986 3923 7980 3913 7983
      3909 7978 3904 7977

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:06 PM EDTSpecial Weather StatementRLXTaylor3 hr
Mar 11, 12:41 AM EDTSpecial Weather StatementRLXRandolph, Upshur, Webster4 hr
Mar 11, 3:35 AM EDTSpecial Weather StatementRLXWayne4 hr
Mar 11, 4:42 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Randolph, Upshur, Webster4 hr
Mar 11, 5:57 AM EDTRiver Flood WarningRLXBarbour36 hr
Mar 11, 5:57 AM EDTRiver Flood WarningRLXBarbour33 hr
Mar 11, 7:32 AM EDTAreal Flood WarningRLXBarbour, Braxton, Clay, Fayette, Harrison, Lewis and 6 more8 hr
Mar 11, 4:48 PM EDTRiver Flood WarningRLXMason6 days

Nearby

River Flood Warnings in West Virginia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.